South Dakota, 2003

Hail in South Dakota, June 11, 2003

June 11, 2003 · NWS FSD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 11, 7:25 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 11, 7:25 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
825 PM CDT WED JUN 11 2003

GOING FORECAST IN GOOD SHAPE THIS EVENING.  SEVERE STORMS JUST
OUTSIDE THE WESTERN EDGE OF THE CWA AS OF 0120Z.  TWEAKED WEATHER
GRIDS TO HANG ONTO SCATTERED THUNDERSTORMS IN FAR WEST LATER INTO
THE EVENING AS CURRENT STORMS ARE MOVING VERY SLOWLY.  ZONE FORECAST
WORDING ALREADY HAD THIS COVERED ALRIGHT.  UPDATED ZONES EARLIER TO
INCLUDE TORNADO WATCH FOR WESTERN HALF OF CWA.  NO FURTHER UPDATES
NEEDED AT THIS TIME.

.FSD...NONE

 HACKER
Hazardous weather outlook, Jun 11, 10:00 AM CST, 11 hours 21 minutes before
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003-
012>014-020>022-031-032-NEZ013-014-121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 AM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS CENTRAL SOUTH DAKOTA...AND SPREAD EAST LATE THIS AFTERNOON
AND OVERNIGHT. SOME OF THE STORMS MAY BECOME SEVERE MAINLY WEST
OF INTERSTATE 29. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS MAY DEVELOP LATE THURSDAY AFTERNOON AND
NIGHT SOUTH OF INTERSTATE 90...WITH SCATTERED THUNDERSTORMS
REDEVELOPING ACROSS THE AREA FRIDAY AFTERNOON AND NIGHT. THESE
STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM THIS AFTERNOON
WEST OF THE JAMES RIVER.
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 8 PM THIS EVENING EAST
OF THE JAMES
RIVER.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 11, 8:41 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
941 PM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    CHAMBERLAIN               SD   1 INCH HAIL
06/11/03   BRULE                          REPORTED BY STORM
                                          SPOTTER.

0940 PM    4 W PUKWANA               SD   1.75 INCH HAIL
06/11/03   BRULE                          REPORTED BY PUBLIC.
Local storm report, Jun 11, 8:50 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 PM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0941 PM    6 NNW DIXON               SD   .75 INCH HAIL
06/11/03   GREGORY                        REPORTED BY STORM
                                          SPOTTER.

The radar

The North Platte radar (KLNX), 192 km away, was scanning. The volume nearest the first event began at 03:23 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Gregory

When
June 11, 9:21 PM CST
Where
Gregory County, 5 mi NE of Lucas
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.333, -99.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5366468.